Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 255, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 21, 2000, 11:18 PM CDT for Canadian County, Oklahoma County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 21, 2000, 11:18 PM CDT (04:18 UTC)
- Expired
- May 22, 2000, 12:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Canadian County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 42 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 11:55 PM CDT | Thunderstorm Wind 61 E | Oklahoma City, OK | Winds were estimated at the intersection of Hiawasee and NE 164th. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS54 KOUN 220420
SVROKC
OKC017-109-220500-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT SUN MAY 21 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA
WESTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA
* UNTIL MIDNIGHT CDT
* AT 1118 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES EAST OF PIEDMONT TO YUKON TO 11 MILES
SOUTHWEST OF YUKON...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BETHANY...EDMOND...NICHOLS
HILLS...OKLAHOMA CITY...PIEDMONT...THE VILLAGE...WARR ACRES AND
YUKON
WIND GUSTS OF 60 TO 70 MPH ARE LIKELY WITH THIS LINE OF STORMS.
LAT...LON 3571 9774 3553 9784 3539 9793 3539 9748
3549 9743 3568 9736
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 9:25 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 21, 9:25 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 925 PM CDT SUN MAY 21 2000 LOTS OF STRONG STORMS HAVE KEPT US QUITE BUSY THIS EVENING... SO HAVE NOT HAD MUCH TIME TO LOOK AT ANY MODEL DATA OR UPPER AIR/SURFACE ANALYSES. HAVE OBVIOUSLY UPDATED THE ZONES ALREADY TO REMOVE THE CLEAR SKIES FROM OUR WESTERN ZONES... AND HAVE JUST ISSUED A COMPLETE UPDATE TO ADD POPS AND VARIOUS CLOUD COVER ALTERATIONS... AS WELL AS WIND DIRECTION UPDATES... TO MOST ZONE GROUPS. DESPITE THE RECENT UPDATE... TEMPORAL WORDING IS STILL RAMPANT IN THE FORECASTS AND WILL HAVE TO BE DEALT WITH BY MIDNIGHT. OTHERWISE... NO UPDATES ARE ANTICIPATED... BUT IF ANY MORE SURPRISES POP 1UP... WE WILL DEAL WITH THEM. FCSTID = 23 = CMS .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 21, 8:55 PM CDT, 2 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT SUN MAY 21 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 PM 4 NW MACKIE OK 1.00 INCH HAIL
05/21/00 ROGER MILLS
JLocal storm report, May 21, 9:06 PM CDT, 2 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
906 PM CDT SUN MAY 21 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0858 PM 4 NW MACKIE OK 1.25 INCH HAIL
05/21/00 ROGER MILLS
JLocal storm report, May 21, 9:30 PM CDT, 1 hour 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT SUN MAY 21 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 4 N CHEYENNE OK 1.00 INCH HAIL
05/21/00 ROGER MILLS
JLocal storm report, May 21, 9:49 PM CDT, 1 hour 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CDT SUN MAY 21 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0931 PM 4 N CHEYENNE OK 1.75 INCH HAIL
05/21/00 ROGER MILLS
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| May 21, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 31 min |
| May 21, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 46 min |
| May 21, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
| May 21, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 37 min |
| May 22, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 44 min |
| May 22, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.